Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Lost conscious and brain was scanned. Prescribed with Valprid. Slight headache and uneasiness. Is it a side effect?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
Some years back I lost my consious for a few minutes, my brain was scanned ,nothing was found. My physician prescribed Valprid 200 CR, and advised me to take it regularly. I am taking it mornig and night daily. But nowadays I am having a slight head ache, and uneasiness. I am doubting whether it is side effect of Valprid , I am 67 years old. I am attacing my health reports , please guide
Posted Fri, 25 Oct 2013 in Brain and Spine
Answered by Dr. Shoaib Khan 2 hours later
Brief Answer: XXXXXXX doctor for change or treatment of side effect

Detailed Answer:
Hello sir and welcome.

Thank you for writing in.

This medication is prescribed to prevent epilepsy or convulsions, so your prescribing doctor might have suspected your loss consciousness to be due to either of the above mentioned conditions.

Both headaches and uneasiness are well documented side effects of the medication valprid-CR. For this reason, you could discuss the substitution of valprid-CR with your doctor, although this is a very good drug. Your doctor will then have to weight the benefits and side effects, to decide whether to continue with this particular medication and treat you for the side effects or shift to another medication. But, please do not discontinue the same by yourself as this can make you vulnerable to the condition being treated (i.e. convulsions, epilepsy, etc.).

I have also gone through your attached reports and you seem to have high cholesterol which will require correction, please consult your doctor regarding the same. Also, your ESR seems to be slightly elevated; this usually is an indication of inflammation somewhere in the body. Please discuss these reports with your doctor.

Please feel free to write back to me for any further clarifications, I would be more than happy to help you.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor